Florida, 2002

Hail in Florida, July 19, 2002

July 19, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 19, 12:47 PM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 19, 12:47 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
147 PM EDT FRI JUL 19 2002

CURRENTLY...
SCATTERED CONVECTION WAS DEVELOPING UNDER DEFORMATION AXIS OVER
MARION COUNTY...OTHERWISE MOSTLY SUNNY AND HOT CONDITIONS PREVAILED
WITH WIDESPREAD HEAT INDICES OF 101 TO 106. ACTIVE WEST-COAST SEA
BREEZE WAS FORMING.

PUBLIC...
BEST CHANCES FOR RAIN THIS EVENING WILL OCCUR ALONG AND NORTH OF I-
10 CORRIDOR DUE TO PLACEMENT OF SURFACE MOISTURE FLUX CONVERGENCE
COUPLED WITH AFOREMENTIONED DEFORMATION AXIS SHIFTING NORTH TO THE
STATE LINE. UPPER HIGH TO OUR WEST IS BEGINNING TO FLATTEN
WITH POTENT SHORTWAVE CURRENTLY SLIDING SOUTHEAST OVER THE MIDDLE
MISSISSIPPI VALLEY. THIS SHORTWAVE WILL FURTHER BREAK DOWN THE UPPER
RIDGE...WITH FAVORABLE DYNAMICS/INSTABILITY AXIS HOLDING OVER
SOUTHERN GEORGIA ON SATURDAY AND SUNDAY. AS ADVERTISED WILL MENTION
HIGHEST POPS...ALBEIT IN 40 TO 50 PERCENTAGE RANGE...OVER SOUTHEAST
GEORGIA. WITH PWS AROUND 2 INCHES AREA-WIDE...WILL NEED TO CONTINUE
SCATTERED POPS FOR NORTHERN FLORIDA.

TEMPS WILL COOL 3 TO 5 DEGREES THIS WEEKEND OVER SOUTHEAST GEORGIA
DUE TO CONSIDERABLE CLOUDINESS. TEMPS WILL COOL ONLY A FEW DEGREES
OVER NORTHEAST FLORIDA AS WESTERLY LOW LEVEL FLOW CONTINUES. HEAT
INDICES NEAR 105 WILL CONTINUE OVER NORTHERN FLORIDA AND WILL
HEADLINE ACCORDINGLY.

MARINE...
WINDS WILL KICK UP TO 15 KTS IN NOCTURNAL SURGE EACH NIGHT
WITH SEAS BUILDING TO 4 FT WELL OFFSHORE. OTHERWISE...WINDS GENERALLY
LESS THAN 15 KNOTS WITH SEAS 3 FEET OR LESS. WILL BE HARD PRESSED
TO DEVELOP ONSHORE FLOW ALONG THE COAST EACH AFTERNOON.

AMG EE 074/095 073/093 073 16253
SSI EE 078/093 077/090 077 16343
JAX BB 075/094 075/093 074 16332
SGJ BB 077/091 076/091 075 16232
GNV BB 074/093 074/093 074 16232
OCF BB 075/092 074/092 074 16232

.JAX...
.GA...NONE.
.FL...NONE.

ZAPPE/HESS

In the hours before

Special weather statement, Jul 19, 10:41 AM EST, 5 hours 24 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1141 AM EDT FRI JUL 19 2002

...HEAT INDICES BETWEEN 105 AND 109 DEGREES THIS AFTERNOON...

HOT AND HUMID CONDITIONS WILL CONTINUE TODAY. MAXIMUM TEMPERATURES
WILL CLIMB INTO THE MID AND UPPER 90S CREATING HEAT INDICES BETWEEN
105 AND 109 DEGREES DURING THE PEAK HEATING HOURS OF THE AFTERNOON.

PLAN OUTDOOR ACTIVITIES FOR THE EARLY MORNING OR EVENING HOURS.
PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO
REST AND REPLENISH FLUIDS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EVENING AND PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY
DOWNPOURS...AND GUSTY WINDS. THUNDERSTORM ACTIVITY IS EXPECTED TO BE
CONCENTRATED ACROSS NORTHEAST FLORIDA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

HESS

The radar

The Jacksonville radar (KJAX), 93 km away, was scanning. The volume nearest the first event began at 21:06 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Putnam

When
July 19, 4:05 PM EST
Where
Putnam County, East Palatka
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.650, -81.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306707.